MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL
Model Number 45-651026
Medical Device Problem Codes Device Issue (2379); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment, not diagnosis.The azur system is intended to reduce or block the rate of blood flow in vessels of the peripheral vasculature.It is intended for use in the interventional radiologic management of arteriovenous malformations, arteriovenous fistulae, aneurysms, and other lesions of the peripheral vasculature.Per the instructions for use: potential complications include, but are not limited to: hematoma at the site of entry, vessel/aneurysm perforation, unintended parent artery occlusion, incomplete filling, vascular thrombosis, hemorrhage, ischemia, vasospasm, edema, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Based on the investigation and information provided.This complaint cannot be determined or confirmed as the device was reported not available for evaluation.The likely cause of this complaint is unknown.Mvi ref: (b)(4).
 
Event or Problem Description
It was reported that during treatment of an aneurysm, in an attempt to "force" the coil through the tortuosity of the vasculature, the coil prematurely detached within the microcatheter.The coil was removed successfully with the microcatheter.Additional coils were deployed successfully.No patient harm or injury was incurred as a result of this complaint.

Brand Name
AZUR DETACHABLE FRAMING COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5559625
Report Number2032493-2016-00065
Device Sequence Number10886239
Product Code KRD
UDI-Device Identifier00810170016103
UDI-Public(01)00810170016103(11)151026(17)201026(10)151026JC3
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111307
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/26/2020
Device Model Number45-651026
Device Lot Number151026JC3
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2016
Initial Report FDA Received Date04/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1